U.S. doctors online nowAsk doctors free
A female asked:

I am on the depo-provera shot for birth control. i tried masterbation and when i have a orgasm blood comes out. sometimes when i have sex i will orgasm and i will still bleed. but its mostly when masterbating.

1 doctor answer2 doctors weighed in
Dr. Laura McMullen
Pediatrics 23 years experience
The : The source of vaginal bleeding after sex or masturbation involving the insertion of an object is most commonly from the cervix - the part of the uterus that hangs into your vagina. It is most likely just cervical irritation from the friction of sex or masturbation. As long as you are premenopausal, the bleeding is infrequent, and you have normal, regular pap smears, then you don't have to see your doctor for it. If you are postmenopausal, have bleeding that is heavy or every time you have sex or masturbate, or if you have had abnormal paps smears in the past, you should see your doctor to rule out more serious causes such as cervical cancer.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 20-year-old female asked:
I'm on depo provera (medroxyprogesterone) since March 2015, my last shot was in September and I've been experiencing bleeding after I orgasm - penetrative and non. Help?
Dr. Alan Gerber
Obstetrics and Gynecology 41 years experience
Endometrium shedding: Your uterus contacts during orgasm and your uterine lining is thin while on depo provera (medroxyprogesterone) and this may cause bleeding to occur.
Created for people with ongoing healthcare needs but benefits everyone.
A 22-year-old female asked:
Bleeding when I have orgasms, been losing tissue clumps? Have endometriosis, on Depo-Provera shot.Is it my endo? Go to gyno? What could it be?
Dr. Olaf Johansen
Colon and Rectal Surgery 38 years experience
Yes: If you are having ongoing frequent vaginal bleeding you do need to follow up with your gynecologist.
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
Vaginal bleeding after masturbation, no penetration. Only happens after orgasm. A lot of fresh blood and stops after a while. What's the problem?
Dr. Clarene Cress
Specializes in Pediatrics
Orgasm bleeding: is not typical but is reported. With orgasm, there are spasms of the vagina and uterus, and if the uterus is engorged, esp midcycle, it can cause spot... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I am on the Depo-Provera shot (birth control) and I am still experiencing break through bleeding, how long does this last ?
Dr. Michael Traub
Fertility Medicine 21 years experience
Variable: Depo is uncontrollable. Some women have no bleeding and some have horrible and very abnormal bleeding and or spotting and can last months or years. If... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
Is it normal to have a period for a month or longer while taking the Depo-Provera birth control shot? My period goes from heavy to spotting this brown colored blood to nothing.. This is my second birth control shot.
Dr. Ron Eaker
Specializes in Obstetrics and Gynecology
Yes: irregular bleeding and spotting is quite common with Depo Provera, especially early in its use. For many this abates after several shots.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 14, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.